Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 3, 2011, 3:59 AM EDT for Fairfield County, Newberry County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 3:59 AM EDT (07:59 UTC)
- Expired
- Jun 3, 2011, 4:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Fairfield County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3829 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS52 KCAE 030759
SVRCAE
SCC039-071-030845-
/O.NEW.KCAE.SV.W.0127.110603T0759Z-110603T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
359 AM EDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
EASTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 445 AM EDT
* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF WHITMIRE...OR 15 MILES NORTHEAST OF NEWBERRY...AND MOVING
SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WHITMIRE AND
PROSPERITY
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3456 8124 3431 8107 3423 8129 3424 8132
3422 8134 3414 8156 3448 8167 3453 8162
3447 8155 3444 8153 3448 8148 3449 8142
3453 8143 3457 8142
TIME...MOT...LOC 0759Z 332DEG 8KT 3448 8150
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:29 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 1:29 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 129 AM EDT FRI JUN 3 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION...KEEPING ABOVE NORMAL TEMPERATURES ACROSS THE AREA. A WEAK COLD FRONT ACROSS THE AREA WILL MOVE SLOWLY SOUTH THROUGH FRIDAY. && .NEAR TERM /OVERNIGHT/... NUMEROUS LOW LEVEL BOUNDARIES...PLENTY OF MOISTURE...AND ANOTHER WEAK SHORTWAVE MOVING THROUGH WILL ALLOW FOR ISOLATED TO SCATTERED RAIN ACTIVITY OVERNIGHT. 20-30 PERCENT POPS OVERNIGHT FOR PORTIONS OF THE FORECAST AREA. WITH RAINFALL...DECIDED TO INCLUDE SOME PATCHY FOG AROUND SUNRISE FRIDAY. TEMPS SHOULD BOTTOM OUT NEAR 70 DEGREES. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FRONT WILL REMAIN NEARLY STATIONARY NEAR THE NORTHERN PART OF OUR FA FRIDAY...OR PERHAPS PUSH SOUTH A LITTLE. MODELS INDICATE UPPER HIGH CENTERED TO OUR WEST...WITH SIGNIFICANT SHORTWAVE ENERGY ROTATING SOUTH INTO OUR REGION FRIDAY AFTERNOON AND EVENING. COMBINATION OF FRONT AND SEA BREEZE BOUNDARIES...SUFFICIENT ATMOSPHERIC MOISTURE...DAYTIME HEATING...AND UPPER LIFT WILL LEAD TO SCATTERED THUNDERSTORMS. UPPER ENERGY WILL PUSH TO OUR SOUTH SATURDAY...AND UPPER HIGH WILL BUILD TO THE EAST SOME. ATMOSPHERE ALSO APPEARS TO BE A LITTLE DRIER. SO POPS WILL BE REMOVED SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ON SUNDAY AND MONDAY...THE UPPER HIGH WILL RETREAT A LITTLE TO THE WEST WHILE UPPER ENERGY SHIFTS DOWN THE EAST COAST AND MID ATLANTIC...STAYING MAINLY TO OUR N/NE. ATMOSPHERIC MOISTURE APPEARS TO GRADUALLY PICK BACK UP A TAD...THOUGH FORECAST SOUNDINGS STILL INDICATE FAIRLY HIGH CONVECTIVE TEMPS AND LFCS. WENT WITH A DRY FORECAST. BY MID WEEK...UPPER HIGH BUILDS BACK TO THE EAST A LITTLE...BUT REMAINING GENERALLY WEAK...IN BETWEEN CLOSED LOWS OVER THE NW ATLANTIC AND NORTHERN ROCKIES. APPEARANCE OF ONLY SUBTLE FEATURES AT THE SURFACE THROUGH THE PERIOD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... THUNDERSTORM ACTIVITY HAS MAINLY MOVED TO THE SOUTH NOW ALTHOUGH NEW CELLS HAVE DEVELOPED SOUTH OF CAE WITH MORE CELLS IN THE UPSTATE MOVING S-SE TOWARDS CAE. RUC SHOWING WEAK SHORT WAVE OVER CENTRAL SC SO CONVECTIVE ACTIVITY MAY PERSIST THROUGH 06Z-07Z THIS MORNING. WITH RAINFALL EXPECT SOME MVFR VSBYS IN FOG AROUND SUNRISE POSSIBLE NEAR SUNRISE AND MAYBE SOME IFR VSBYS IN FOG AT NORMALLY LOWER LOCATIONS LIKE AGS AND OGB. ALSO SOME SCATTERED TO BROKEN STRATUS IS POSSIBLE NEAR 1 KFT AS NOCTURNAL JET MAY ADVECT SOME STRATUS IN OVER THE REGION. AFTER 13Z FRIDAY...MAINLY VFR CONDITIONS BUT AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AGAIN WITH BRIEF IFR-MVFR CONDITIONS. STORMS MAY LINGER UNTIL AROUND 03Z SATURDAY. EXTENDED AVIATION OUTLOOK...NO WIDESPREAD RESTRICTIONS TO AVIATION EXPECTED. SOME MVFR FOG POSSIBLE EARLY SATURDAY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 2, 4:34 AM EDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 434 AM EDT THU JUN 2 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 434 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 2, 10:59 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1059 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 5 SW SOUTH SUMTER 33.83N 80.39W
06/02/2011 SUMTER SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREE DOWN AT BETHEL CHURCH AT
BETHEL CHURCH ROAD.
&&
VAUGHANLocal storm report, Jun 2, 11:05 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1105 PM EDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 ENE ELLOREE 33.55N 80.50W
06/02/2011 M37 MPH CALHOUN SC OFFICIAL NWS OBS
NWS EQUIPMENT AT SANTEE STATE PARK ON LAKE MARION
REPORTED A WIND GUST OF 37 MPH.
&&
VAUGHANLocal storm report, Jun 3, 12:07 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1207 AM EDT FRI JUN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG COLUMBIA 34.00N 81.04W
06/02/2011 RICHLAND SC PUBLIC
TREES DOWN AT THE GOVERNORS MANSION. TREE FELL ON AND
CRUSHED THE FIRST GENTLEMANS VEHICLE.
&&
CALSpecial weather statement, Jun 3, 12:41 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1241 AM EDT FRI JUN 3 2011
SCZ027-030530-
LEXINGTON-
1241 AM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...
RICHLAND...AIKEN...CALHOUN AND ORANGEBURG COUNTIES THROUGH 130 AM
EDT...
AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SOUTH CONGAREE...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAYCE...GASTON...OAK GROVE...PINE RIDGE...RED BANK...SOUTH CONGAREE
AND SPRINGDALE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3368 8125 3371 8133 3401 8123 3398 8104
3393 8102 3382 8103 3375 8105 3374 8103
3371 8104 3367 8115
TIME...MOT...LOC 0441Z 018DEG 5KT 3391 8114Special weather statement, Jun 3, 2:34 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 234 AM EDT FRI JUN 3 2011 SCZ027-030-030715- AIKEN-LEXINGTON- 234 AM EDT FRI JUN 3 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND AIKEN COUNTIES THROUGH 315 AM EDT... AT 232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GILBERT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BATESBURG...GILBERT...PELION...AND WAGENER. PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3374 8109 3360 8134 3390 8153 3400 8135 TIME...MOT...LOC 0633Z 326DEG 10KT 3388 8138
Special weather statement, Jun 3, 3:13 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 AM EDT FRI JUN 3 2011
SCZ026-027-030-030815-
AIKEN-LEXINGTON-SALUDA-
313 AM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
LEXINGTON...SALUDA...AND AIKEN COUNTIES THROUGH 415 AM
EDT...
AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF BATESBURG TO RED BANK...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG...GASTON...LEESVILLE...LEXINGTON...OAK GROVE...PINE
RIDGE...RED BANK...RIDGE SPRING...SOUTH CONGAREE AND SPRINGDALE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3413 8177 3412 8160 3408 8154 3407 8147
3408 8145 3406 8140 3406 8139 3409 8140
3407 8112 3384 8103 3375 8105 3374 8104
3377 8101 3373 8099 3366 8118 3354 8163
3378 8170 3381 8166 3383 8171
TIME...MOT...LOC 0713Z 337DEG 12KT 3402 8162 3393 8119The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:37 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland, Sumter | 53 min |
| Jun 2, 9:00 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 45 min |
| Jun 2, 9:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 48 min |
| Jun 2, 10:35 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 40 min |
| Jun 2, 11:13 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 62 min |
| Jun 3, 12:41 AM EDT | Special Weather Statement | CAE | Lexington | 49 min |
| Jun 3, 2:34 AM EDT | Special Weather Statement | CAE | Lexington | 41 min |
| Jun 3, 3:13 AM EDT | Special Weather Statement | CAE | Lexington, Saluda | 62 min |
| Jun 3, 4:26 AM EDT | Special Weather Statement | CAE | Lexington | 49 min |
| Jun 3, 5:15 AM EDT | Special Weather Statement | CAE | Lexington | 45 min |
| Jun 3, 6:03 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 42 min |
| Jun 3, 6:48 AM EDT | Special Weather Statement | CAE | Fairfield | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.